Juvaderm Dent and Discoloration After 9 Months

Hello, So over the last 2 years I have had fillers placed in my undereyes 3 times. 2 times with one doc (my first time I bruised in the same area I am having issues with for 2 weeks) who I left because my results lasted 3 months both times. My last visit 9 months ago was with a new doc. who used Juvaderm ultra (larger size) and I have been VERY happy.. till 5 weeks ago when I noticed a dent and some bruise-like discoloration start to form in one area. Is this normal with filler wearing off??

Doctor Answers (10)

Juvederm

+2

Having such late reaction after juvderm, mut rule out infection.

See your doctor ASAP


Baltimore Plastic Surgeon

Juvederm Ultra for tear troughs

+1

Hello and thank you for the question.

Nine months out from your peri-orbital injection, it is likely that the dent you are seeing may be secondary to slow dissipation of the product. The fact the you developed a bruise at this juncture is atypical. I would recommend following up with your clinician for an evaluation.

Kindest Regards,

Glenn Vallecillos, MD, FACS

Glenn Vallecillos, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 20 reviews

Juvaderm filler around the eyes should last 6-24 months

+1

Juvaderm filler around the eyes should last 6-24 months. When this does not happen or when there is a subsequent defect in the skin it is adviseable to return to the treating doctor to evaluate what may be occurring.

Edward Lack, MD
Chicago Dermatologist
3.0 out of 5 stars 5 reviews

You might also like...

Juvederm should not cause a depression

+1

Juvederm Ultra is not the thickest, Juvederm Ultraplus is the thickest and should not be used in the lower eyelid skin above the muscle. Why you should have developed a depression, if truly a depression and not a shadow, is unexplainable. The bruise will go away in a week or so if it is a bruise from a traumatic episode in the last week but you would probably have remembered this. There may be an anusual inflammatory episode occurring and you should see your doctor  who injected you or a board-certified dermatologist.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Filler maintenance

+1

I believe you are starting to notice filler resorption and I agree with my colleagues that you may need to get reinjected to maintain the effect that you enjoyed. Since the "bruising" seems to have appeared at the same time as the dent, it is very likely that what looks like a darker area is actually a shadow effect caused by more prominent tissues above. I suggest flashing a bright light directly on the dent. If the "bruising" disappears, then it was a shadow, if it does not, I would suggest seeing your physician for a follow-up examination. Good luck! 

Patrick Boulos, MD
Montreal Oculoplastic Surgeon
5.0 out of 5 stars 1 review

Juvederm at 9 months

+1

By nine months you are starting to see the resorption of the product. You may want more filler placed to fill up the area.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Juvederm dent and bruise

+1

If your last filler treatment was 9 months ago, it has likely re-absorbed by now.  The dent you are seeing may be where you previously had a depression that you are seeing again now that the filler is gone but it's difficult to guess not seeing you prior to your injections or examining you in person.  Bruising at this stage is unusual.  Regardless, I'd recommend going back to your doctor and having him/her evaluate the area.

Dr. Cat Begovic M.D.

Catherine Huang-Begovic, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 5 reviews

Juvaderm Dent and Discoloration After 9 Months

+1

Yes what you show and describe is common after a filler starts to reabsorb. Just have more injected. From MIAMI Dr. Darryl j. Blinski

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Juvederm dent and discoloration after 9 months

+1

Hyaluronic acid filler wearing off usually does bring the skin back to its normal condition.  If this indentation was present previously and filler corrected it, then its reappearance is normal.  However, bruising is not. 

Several things to consider here:

1. Filler placed in the eyelid lasts longer than almost anywhere else on the face.  Is it possible you still have a good amount of filler in the lower eyelid and the cheek is wearing off?

2. Is the discoloration you see truly bruise-like or just a shadow from the filled area above?  If it is bruise-like, you need an evaluation by a dermatologist with experience in fillers. The risk of delayed onset complications from hyaluronic acid fillers is very small, as they are acidic and tend to prevent bacterial overgrowth.  There is also a very small chance of a delayed onset inflammatory reaction.  However these risks are not zero, so please have this evaluated.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Juvederm dent and discoloration after 9 months

+1

It looks like you have some inflammation and fat atrophy in the area.

You may have an evolving low grade infection.

I recommend that you see very soon a board certified dermatologist or plastic surgeon with experience in this field who may prescribe you antibiotics and/or take a small punch biopsy(2.5mm).

 

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.